MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X130MM FIBULA NAIL, LEFT
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 2/15/2022, it was reported by a arthrex employee via email that an ar-8973l-30-130 fibulock nail talons did not fully deploy.Surgeon removed the 1.6 guidewire and insert the left fibulock nail with the out trigger directly lateral to the leg.Before the talons are activated, surgeon placed a 1.6mm k-wire to confirm the nail position on fluoroscopy.The nail was flushed in the fibula.Then, surgeon remove the impactor cap and insert the actuation driver, held the out trigger and turn the actuation driver to deploy the talons.Only two click sounds were heard and there were more sound.The talons did not deploy fully.Surgeon checked with fluoroscopy and the deployment of talons was not significant.Surgeon could not remove the nail.The nail is intact inside the patient fibula.Surgeon used two 2.7mm screws to complete the case.This was discovered during a left ankle nailing with fibulock procedure.No further issues has been reported.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Visual evaluation identified that the nail did not deploy.It was reported that the device was left in the patient and the surgery was completed successfully.Additionally, without the return of the device, further investigation cannot be performed.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19400027
Report Number1220246-2024-03976
Device Sequence Number12875712
Product Code HSB
UDI-Device Identifier00888867295209
UDI-Public00888867295209
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number3.0X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-30-130
Device Lot Number12350059
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Initial Report FDA Received Date05/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown